Alert archive / Pennsylvania / Special Marine Warnings in 2004
Special Marine Warning 28, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jun 10, 2004, 3:22 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2004, 3:22 PM EDT (19:22 UTC)
- Expired
- Jun 10, 2004, 4:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 10, 12:10 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 10, 12:10 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1210 PM EDT THU JUN 10 2004 SENT OUT AN UPDATED ZFP AND SPS. NEEDED TO ADJUST TEMPS A CATEGORY LOWER ON AVERAGE DUE TO THE INCREASING CLOUD COVER. A FEW PARAMETERS SUGGEST THE POTENTIAL FOR SEVERE WEATHER/FLASH FLOODING IS SOMEWHAT GREATER TODAY, BUT NOT ALL. FORECAST SOUNDINGS PRODUCE FAVORABLE LIS, K INDEX VALUES, AND TTS. CAPE IS ONLY MARGINAL AT BEST TOPPING OUT AROUND 1500 J/KG(THIS WITH WARMER FORECAST TEMPS). SYNOPTIC WINDS(PRETTY MUCH UNIDIRECTIONAL) ARE LESS THAN 30 KT AND THERE IS A LACK OF MID-LEVEL DRY AIR. CHECKED IN WITH SPC A SHORT TIME AGO. EVEN WITH THE NEGATING FACTORS MENTIONED ABOVE, THERE SHOULDNT BE MUCH IF ANY CHANGE TO THE SLIGHT RISK AREA OVER OUR CWA. WITH THE FRONT IN PLACE, AN APPROACHING MID-LEVEL FEATURE, AND THE MENTIONED INSTABILITY, ISOLATED(AND POSSIBLY MORE ORGANIZED) STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE. SEVERE-SIZE HAIL WILL BE TOUGH TO PRODUCE THIS AFTERNOON WITH HIGHER WB0 AND FREEZING LEVELS. MARGINAL CAPES WONT HELP IN THIS MATTER EITHER. PWS STILL LOOKING MOIST AND CANT RULE OUT SOME HEAVY DOWNPOURS. SO BESIDES TWEAKING TEMPS IN THE LATE MORNING UPDATE, WE TOOK OUT THE MENTION OF LARGE HAIL. WILL UPDATE DIGITAL GRIDS AND UPLOAD TO SERVER SHORTLY. KRUZDLO -------------------------PREVIOUS AFD----------------------------- .OVERVIEW... FCST MDLS NOT SHOWING MUCH CHG FOR TDY AS A LKLY PCPN EVENT APRS ON TAP. PRETTY GOOD MDL AGREEMENT ON THAT. MDLS HAVE TURNED CONSIDERABLY WETTER FOR FRI/FRI NGT AS THEY STALL THE FNT JUST S OF US AND PASS A WAA INDCD PCPN SHOT. BIG TIMING AND GEOG DIFS IN THE MDLS WITH THE GFS THE FASTEST AND FTHST S WITH OTHER MDLS EITHER SLOR OR FTHR N. BEST COURSE ATTM WOULD BE TO COMP AMONG THE MDLS AND EMPHASIZE FRI AFTN/FRI EVE. WEEKEND STILL LOOKS GOOD AND NEXT PCPN SHOT SHLD COME ERLY NEXT WEEK. && .SHORT TERM (TDY THRU FRI NGT)... AFTER LOOKING AT THE LATEST UA ANLYS BLV WE WILL HAVE TO BUMP UP MAX TEMPS IN SERN HALF OF OUR CWA AS AIR MASS WILL STILL BE TOASTY THRU ERLY THIS AFTN. NOT SOLD ON THE MODEL TREND OF COOLING US SO QUICKLY ALF GIVEN HOW SLOWLY THE CDFNT IS EXPECTED TO MOVE THRU. OF COURSE THE FLY IN THE OINTMENT WILL BE HOW QUICKLY CONVECTION CAN REINVIGORATE ITSELF. CONVECTIVE TEMPS ARE EXPECTED TO BE IN THE LO/MID 80S. IF TIED TO THE NW OH SHRT WV...ORGANIZED CONVECTION WON/T ARRIVE UNTIL TAFTN AND THIS SHLD GIVE SERN ZNS A CHC TO MAKE ANOTHER RUN AT 90. GIVEN THAT EXPECTED HEAT IS MORE THAN EXPECTED WOULD ALSO EXPECT SOME STRONG TSRA TO FORM. GREATEST INSTAB MOST AREAS PEAK ARND NOON AS THE MDLS BLEED SOME COOLER AIR IN ABV THE SFC. AGAIN NOT SOLD ON THIS GIVEN HOW FAR W THE 18C IS AT H8 IN THE 00Z ANLYS AND HOW THE JUICY MSTR AT H8 IS FCST TO MAGICALLY DIMINISH. WIND FIELD IS NOT EXPECTED TO BE THAT IMPRESSIVE...THO UNIDIRECTIONAL AND W-NW SFC WINDS NOT SPECTACULAR FOR INFLOW. NEVERTHELESS WITH A SHRT WV COINCIDING WITH THE MAX HEATING OF THE DAY AND NOT MUCH DEBRIS ATTM UPSTREAM THINK CUR LKLY WORDING LOOKS GOOD AND ENHANCED WORDING WILL BE CARRIED TO COINCIDE WITH THE SPC SLGT RISK IN SRN HALF OF OUR CWA. HAVE LEANED TWD WRMR ETA MOS IN SERN ZNS AND COMP BTWN IT AND THE COOLER GFS MOS ELSW. FCST MDLS ARE QUITE SIM FOR TNGT WITH LTL CHC FOR PCPN IN FAR NRN ZNS...BUT A GREATER CHC FOR PCPN FTHR S AS FNT SLOWLY SAGS SWD ALG WITH THE PSBLTY OF IT LINGERING THRU THE NGT FAR SRN ZONES. WILL COMP BTWN THE GUID DATASETS FOR MINS AS THE COOLER GFS/NGM MOS IN NRN ZNS LOOKS TOO LOW GIVEN THE EXPECTED CLOUD COVER AND HOW FAR N CUR PCPN IS. BIG CHGS TO THE FCST PKG FOR FRI/FRI NGT AS THE FNT IS NOW FCSTD TO STALL CLOSER TO OUR CWA AND ALL THE MDLS RUN A WEAK WV ACRS THE FNTL BOUNDARY. THE GFS IS THE STGST AND FASTEST NOT THE MOST TYPICAL OF SOLNS. FOR THIS PKG WE WILL BE LEANING TWD THE CAN SEF WHICH IS OFFERING A COMP SOLN BTWN ALL THE MED RNG MDL SOLNS. THIS WOULD EMPHASIZE FRI AFTN AND EVE AS THE GREATEST CHC FOR PCPN WITH HIEST POPS SRN ZNS. WOULD LIKE TO SEE SOME RUN TO RUN CONTINUITY B4 UPPING POPS ABV CHC. BY FRI STAB PARAMETERS WOULD NOT SUPPORT ANY THUNDER NOR WOULD IGNITE THEM CLOSE TO OUR BORDER. SO WE/LL BE TSRALESS IN MT HOLLY. GIVEN THE SLOR SOLN WOULD GIVE CWA A CHC TO WARM A BIT ON FRI AND THUS WE HAVE LEANED TWD THE WRMR NGM/ETA MOS THRU FRI NGT SINCE CLOUDS SHLD NOT CLR AS QUICKLY AS THE GFS HAS (WE BLV). && .LONG TERM...(SATURDAY THRU WED)... NOT TOO MANY CHGS IN STORE. WE WILL HAVE TO TIE THE LOOSE ENDS ON SAT AND EVENTUALLY HI PRSS BUILDS CLOSE ENUF TO OUR CWA TO CUT OFF THE MARINE INFLUENCE. NEXT PCPN CHC COMES MON AFTN/NGT WITH APCHG CDFNT. MED RNG MDLS ARE FASTER WITH CFP AND USING THE H5 FLOW AS A GUIDE WE HAVE BUMPED POPS DOWNWARD ON WED. && .HYDRO...TDY WE WILL HAVE TO WATCH OUT FOR TRAINING ECHOES AS MBE FLOW IS COINCIDENTAL WITH MEAN FLOW AND EXPECTED TO BE LESS THAN 10KT. WE WILL ADD THE MNTN OF HVY RAIN TO THE OTHER ENHANCED WORDS. PCPN OF LATE OUTSIDE OF NEW CASTLE/CHESTER HAS BEEN ON THE LIGHT SIDE SO FFG IS QUITE HIGH...BUT ON THE OTHER HAND PWATS ARE GT 1.5. && .MARINE...SW WINDS WILL CONTINUE OVER THE COASTAL WATERS AND DEL BAY UNITL A BACKDOOR COLD FRONT MOVES SOUTH TODAY AND TONIGHT. WINDS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA, BUT A FEW STRONGER GUSTS CANNOT BE RULED OUT AS THE FRONT PASSES TO THE SOUTH. ONCE THE FRONT PUSHES SOUTH...HIGH PRES FROM EASTERN CANADA BUILDS IN FOR THE WEEKEND. && .AVIATION...SOME HAZE IS REDUCING VSBY TO UNDER 6SM BUT CONDITIONS SHOULD IMPROVE AFTER SUNRISE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE JUST ABOUT ALL DAY LONG...BUT MOST LIKELY THIS AFTERNOON AND EVENING. AS FRONT MOVES SOUTH CONDITIONS SHOULD IMPROVE MARKEDLY FOR THE WEEKEND. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. GIGI/MIKETTA
Hazardous weather outlook, Jun 10, 4:18 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 418 AM EDT THU JUN 10 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-110817- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 418 AM EDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THE STORM PREDICTION CENTER HAS PLACED SOUTHEASTERN PENNSYLVANIA...THE SOUTHERN HALF OF NEW JERSEY...DELAWARE AND THE MARYLAND EASTERN SHORE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. HEAVY DOWNPOURS CAN ALSO OCCUR DURING THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. TFG
In the hours before
Special weather statement, Jun 10, 11:43 AM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1143 AM EDT THU JUN 10 2004 DEZ001>004-MDZ008-012-015-020-NJZ016>027-PAZ067>071-110000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CAROLINE MD-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ- COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE- GLOUCESTER NJ-INLAND SUSSEX DE-KENT MD-KENT DE-MONTGOMERY PA- NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA- QUEEN ANNES MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ- 1143 AM EDT THU JUN 10 2004 ..SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY TONIGHT ACROSS SOUTHEASTERN PENNSYLVANIA...THE SOUTHERN HALF OF NEW JERSEY...DELAWARE AND THE MARYLAND EASTERN SHORE... THE UNSEASONABLY WARM AND HUMID AIRMASS OVER THE MIDDLE ATLANTIC STATES WILL BE DISPLACED BY AN APPROACHING COLD FRONT FROM NEW YORK STATE. THE FRONT WILL HELP GENERATE SHOWERS AND THUNDERSTORMS THROUGHOUT THE REGION THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS. THE HUMID AIRMASS WILL ALSO LEAD TO THE POTENTIAL FOR SOME VERY HEAVY DOWNPOURS WITH THE STRONGER STORMS WHICH COULD CAUSE FLOODING IN POOR DRAINAGE AREAS. REMEMBER...IF THUNDERSTORMS APPROACH...SEEK SHELTER IMMEDIATELY. FOR ADDITIONAL WEATHER INFORMATION, VISIT US ON THE WEB AT: WWW.WEATHER.GOV/ER/PHI (IN LOWER CASE). KRUZDLO
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:45 PM EDT | Special Marine Warning | PHI | 30 min | |
| Jun 10, 6:44 PM EDT | Special Marine Warning | PHI | 46 min | |
| Jun 10, 7:58 PM EDT | Special Marine Warning | PHI | 47 min | |
| Jun 10, 6:36 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 24 min |
| Jun 10, 6:58 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Salem | 47 min |
| Jun 10, 6:33 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 27 min |
Nearby
Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.